# SDR 2000UALA00451

- Difficulty date: July 29, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N797UA
- Make and model: Boeing 777222
- Aircraft serial: 26924
- Aircraft time: 10,747 hours, 1,682 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Connector
- Part number: M8372397S1814N
- Condition: Shorted
- Location: Engine Idg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

EN ROUTE IAD-MUC, ON CLIMBOUT, CREW RECEIVED ADVISORY MESSAGE INDICATING LEFT INTEGRATED DRIVE GENERATOR HAD DISCONNECTED.  UNABLE TO RESET.  AIRCRAFT RETURNED TO IAD DUE TO WEATHER EN ROUTE FORECAST.  *S/D*  ON THE IDG (INTERGRATED DRIVE GENERATOR), CONNECTOR (P/N: M83723-97S1814N) FAILED.  THIS CONNECTOR CARRIES THE CURRENT SENSOR WIRES FOR DIFFERENTIAL PROTECTION.  THERE WAS INTERMITTENT ELECTRICAL SHORTING BETWEEN PINS THAT DETERIORATED WITH TIME RESULTING IN A HARD FAILURE.  THE CONNECTOR WAS DISASSEMBLED, CLEANED AND ASSEMBLED WITH NEW PINS.
